|fat accumulation follow up
Apr 12, 2008
Thank you very much for answering my question. I recently asked why I only gain fat on neck and stomach. But I realized I did not give the correct information regarding my hiv situation. As I explained Ive had hiv for 8 years, last two years Ive noticed body waisting and fat accumulation. Therefor I stopped taking meds. and have been off them for about two years. This is ofcourse recommended by my doctor. Ive had liposuction and lost alot of weight. My fat accumulation has decreased. So most of the fat on my neck and stomach is minimized. But I have to wach my weight. As soon as I gain just abit of weight it goes on my neck and stomach. And if I go on a diet it dissapears. As I mentioned I have been off meds. completely for two years. My question is why do I gain weight on back,neck and stomach as soon as I gain weight? Could I have thyroid problems or something? thanks in advance
| Response from Dr. Pierone
Hello and thanks for posting. Here is a link link to the original post.
Since Differential fat deposition among individuals is probably related to genetic variation with the effects of medication and diet layered over this genetic substrate. Since you are not on medications now there are no changes to make in this regard. It is possible that previous treatment led to changes in your metabolism was lasting changes in your pattern of fat distribution. If so, this may reverse over time. The chance that you have a thyroid problem is remote, but can easily be determined with a blood test.
From a practical standpoint, you will simply have to deal with your current situation and continue to work on your diet and exercise program to prevent fat gain. This is not to say that human growth hormone might not help you control excess fat; but it is not approved for this indication, is expensive, and has its own array of side effects. I hope that this information helps and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.